Indiana, 2025Flash Flooding and Flooding in Indiana, July 18, 2025
July 18, 2025 · NWS PAH · 6 events in 2 counties and zones
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon. MLCAPE reached 2000-3000J/kg but effective bulk shear was very limited. Precipitable water values over 2 allowed for torrential rainfall rates. Training storm activity occurred near sunset in the Evansville/Newburgh area as isolated storms developed over the area followed by a more organized storm line. Significant flash flooding developed on the southeast side of Evanvsille and western parts of Newburgh with several streets covered by more than a foot of water. Several water rescues took place into the early evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 11:27 AM CST, 5 hours 47 minutes earlier. Its key messages:
- Almost daily storm chances will be highest this weekend during peak heating. Locally heavy rains repeating over the same areas causing flooding, frequent lightning, and gusty winds from an isolated stronger storm will be the primary storm hazards.
- A more prolonged and increasingly dangerous heatwave is expected next week with daily heat indices of 105 to 115.
Area forecast discussion, Jul 18, 11:27 AM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1227 PM CDT Fri Jul 18 2025
.KEY MESSAGES...
- Almost daily storm chances will be highest this weekend during
peak heating. Locally heavy rains repeating over the same
areas causing flooding, frequent lightning, and gusty winds
from an isolated stronger storm will be the primary storm
hazards.
- A more prolonged and increasingly dangerous heatwave is
expected next week with daily heat indices of 105 to 115.
&&
.DISCUSSION...
Issued at 1225 PM CDT Fri Jul 18 2025
The surface boundary is still identifiable as it lays across the
heart of the PAH FA. It serves as a potential focusing mechanism
for updrafts to get going with diurnal heating. Satellite shows
lower clouds hanging tougher on the cool side of the boundary.
Storms thru the weekend will all have more or less the same
ingredients of high volume moisture availability with weak
overall shear, and instability may be or become high at times,
most likely during peak heating. As a result, we anticipate more
of the same...heavy rain potential from storms but flooding
should be localized where storms repeat or hover over the same
areas, esp areas that have had more rain recently. Frequent
lightning and isolated gusty winds are also potential storm
hazards.
Pattern metamorphosis heading into and thru next week will
project to us as an increasingly hot and humid time period with
daily storm chances gradually diminishing toward a drier overall
regime as the week wears on. This prolonged duration of high
heat and humidity will ultimately need headlines, but pending
completion of collaboration, it appears some whitening of its
timing eyes here may be preferred at this writing.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM CDT Fri Jul 18 2025
Low bases and potential storms offer the best chances at flight
terminal restrictions during the daytime. Patchy fog and low
stratus bases may become a restrictive consideration again late
tonight, per past nights. Winds will be generally light but
could be gusty if/when a storm impacts the terminal vicinity.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ088>090-
092>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>013-016-
017-020>022.
&&Hazardous weather outlook, Jul 18, 1:28 AM CST, 15 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
228 AM CDT Fri Jul 18 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
228 AM CDT Fri Jul 18 2025 /328 AM EDT Fri Jul 18 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are expected today. All
storms will be capable of producing brief torrential rainfall and
lightning. Localized flash flooding is possible. A brief strong
storm with gusty winds cannot be ruled out.
A Heat Advisory is in effect for portions of southeast Missouri,
western Kentucky, and far southern Illinois. Peak heat indices of
105 to 109 are expected. Refer to the statement for more details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms are expected through Tuesday.
All storms will be capable of producing brief torrential rainfall
and lightning. Localized flash flooding is possible.
A dangerous prolonged heatwave will build this weekend and
continue through most of next week. Daily heat indices of 105 to
115 are expected, potentially exceeding 120 by the middle of the
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
DW
In the hours before
Local storm report, Jul 18, 3:24 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
424 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst 6 E Madisonville 37.35N 87.40W
07/18/2025 M52 MPH Hopkins KY AWOS
AWOS station K2I0 Madisonville KY.
&&
DWSLocal storm report, Jul 18, 3:44 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
444 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM Flood 1 ENE Paducah 37.08N 88.61W
07/18/2025 McCracken KY Public
Webcam shows street flooding of several
inches near downtown Paducah.
&&
DWSLocal storm report, Jul 18, 3:45 PM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
445 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM Rain Reidland 37.01N 88.53W
07/18/2025 M2.78 Inch McCracken KY Trained Spotter
2.78 inches of rain fell in 50 minutes.
Measured by retired NWS meteorologist.
&&
DWSLocal storm report, Jul 18, 4:01 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
501 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Flash Flood 1 NE Paducah 37.08N 88.63W
07/18/2025 McCracken KY Emergency Mngr
Water rescue with a submerged vehicle at
21st Street and Park Avenue in Paducah.
&&
DWSLocal storm report, Jul 18, 4:03 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
503 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 1 NNW Paducah 37.08N 88.64W
07/18/2025 McCracken KY Emergency Mngr
Power lines down on a firetruck at Levin and
Park Avenue in Paducah. Time estimated from
radar.
&&
DWSLocal storm report, Jul 18, 5:03 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
603 PM CDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Flood 4 W Newburgh 37.95N 87.47W
07/18/2025 Vanderburgh IN Trained Spotter
Flooding of low-lying areas reported near
Angel Mounds.
&&
DWSFlash Flood, Vanderburgh
- When
- July 18, 5:14 PM CST to 7:30 PM CST
- Where
- Vanderburgh County, 3.44 mi SSW of Smythe to 3.61 mi SSW of Smythe
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Amateur Radio
- Coordinates
- 37.951, -87.494
Significant flooding occurred in Southeastern Evansville. Several spots on Lincoln Avenue east of Burkhardt Rd and on Fuquay Ave had water spilling into yards and the road, including near Plaza Park Middle School. Portions of Covert Avenue had approximately nine inches of water covering the road and over a foot of water near Greenfield Rd. Over a foot of water covered Heritage Dr, Kingswood Dr, and Lake Terrace Dr. Several inches of water were observed at the intersection of Covert Ave and I-69.
Flash Flood, Warrick
- When
- July 18, 5:40 PM CST to 7:00 PM CST
- Where
- Warrick County, 1.52 mi W of Newburgh to 0.86 mi NW of Newburgh
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 37.948, -87.448
An estimated one to two feet of flowing water across Grimm Rd and Willow Pond Rd down into the Ella Circle neighborhood. Water approached homes on Ella Circle. Water rescues occurred on Outer Lincoln Ave near the Marathon. Flash flooding was also reported on Epworth Rd and Stacer Rd. Radar estimated rainfall in far southwestern Warrick County was 1.5-2.5.
Flood, Warrick
- When
- July 18, 7:00 PM CST to 9:00 PM CST
- Where
- Warrick County, 1.52 mi W of Newburgh to 0.86 mi NW of Newburgh
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.948, -87.448
Floodwaters were slow to recede in far Southwestern Warrick County with ponding of water on roads and near homes.
Flood, Vanderburgh
- When
- July 18, 7:25 PM CST to 8:15 PM CST
- Where
- Vanderburgh County, 1.03 mi E of Howell to 1.16 mi E of Howell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.972, -87.611
Water rescues occurred for stalled vehicles in standing water at Claremont Ave and Barker Ave in Western Evansville. Rainfall totals were estimated by radar as around an inch, most of which fell within an hour.
Flood, Vanderburgh
- When
- July 18, 7:30 PM CST to 10:00 PM CST
- Where
- Vanderburgh County, 3.44 mi SSW of Smythe to 3.61 mi SSW of Smythe
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.951, -87.494
Flooding issues lingered in Southeastern Vanderburgh County as floodwaters were slow to recede, leaving standing water covering portions of roads and yards into the evening.
Flood, Vanderburgh
- When
- July 18, 7:45 PM CST to 8:30 PM CST
- Where
- Vanderburgh County, 0.42 mi WSW of Evansville to 0.34 mi WSW of Evansville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 37.978, -87.557
Cars stalled out in high water near the Lloyd Expy exit at Garvin and Division.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, July 18, 20251 injured · $238,000 · 1 in hail · 39 events
- Excessive Heat and Heat in Oklahoma, July 18 to 21, 2025105 events
- Flash Flood in Minnesota, July 18 to 19, 2025$835,000 · 1 event
- Flash Flood and Hail in Virginia, July 18, 2025$36,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, July 18, 2025$36,000 · 50 kt wind · 6 events
- Flash Flood and Flooding in Kentucky, July 18, 2025$25,000 · 56 kt wind · 5 events
- Flash Flooding and Flooding in Ohio, July 18, 2025$15,000 · 14 events
- Heat in Tennessee, July 18, 202521 events
- Damaging Winds in South Carolina, July 18, 2025$17,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kansas, July 18, 20251.75 in hail · 13 events
- Flash Flood and Lightning Strike in Illinois, July 18, 2025$15,000 · 2 events
- Heat in Arkansas, July 18, 202510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304269, 1304267, 1304268, 1304271, 1304270, 1304262.